Is Hysingla a Safe Prescription Drug?

Hysingla, scientifically known as hydrocodone bitartrate, is an opioid-containing medication that is used for around the clock treatment of severe or chronic pain. The opioid ingredient in Hysingla is hydrocodone, a schedule II controlled substance. Any prescription opioid medication can be hazardous to a person’s health. Especially for those with a predisposition to abusing and misusing drugs, especially opioid-based formulations.

Is Hysingla a Safe Prescription Drug?

What is Hysingla Addictive?

Any drug, including Hysingla, can be unsafe when not taken properly. When opioids are involved, the chances of the drug becoming unsafe only increases. Hysingla has the potential to become habit-forming, even at the regular dosage. Even when Hysingla is taken as prescribed, it poses a whole list of side effects including:

  • Nausea
  • Constipation or diarrhea
  • Vomiting
  • Fatigue
  • Dizziness
  • Headaches
  • Itching
  • Insomnia
  • Decreased appetite
  • Stomach pain
  • Fever
  • Anxiety
  • Depression
  • Increased perspiration
  • High blood pressure
  • Life-threatening respiratory depression
  • Seizures
  • Withdrawal symptoms

Sign & Symptoms of Hysingla Abuse

Since Hydrocodone is the opioid ingredient that causes Hysingla to be so unsafe, let’s take a look at the signs and symptoms of abuse that accompany hydrocodone abuse. There are many physical and behavioral effects associated with hydrocodone abuse include:

  • Pinpoint pupils
  • Slowed breathing
  • Slowed heartbeat
  • Poor coordination
  • Nausea and vomiting
  • Slurred speech
  • Fatigue
  • Dry mouth
  • Severe mood changes
  • Poor decision making
  • Increased risk-taking behavior
  • Decreased motivation

Hysingla withdrawal symptoms may include:

  • Vomiting
  • Muscle and bone pin
  • Itchy skin
  • Feeling anxious and nervous
  • Chills
  • Insomnia
  • Isolation from loved ones and friends
  • Intense cravings for the drug

Overdose is also a very likely side effect when someone is abusing Hysingla. According to NIH:

Acute overdosage with HYSINGLA ER can be manifested by respiratory depression, somnolence progressing to stupor or coma, skeletal muscle flaccidity, cold and clammy skin, constricted pupils, and, in some cases, pulmonary edema, bradycardia, hypotension, partial or complete airway obstruction, atypical snoring, and death. Marked mydriasis rather than miosis may be seen with hypoxia in overdose situations.

In the case of an overdose, the main priority is first to re-establish the airway and breathing so that the heart will continue to beat. In extreme cases, a dose of naloxone or nalmefene will be administered to reverse the effects that opioid drugs have on the body. Overdose is life-threatening and should not be taken lightly.

Get the Help You Need Before it’s too Late

As you can see, Hysingla is not a drug to be messed around with and can cause serious health problems, as with any opioid pain medication. If you or someone you love are ready to take the necessary steps to get sober, the best way to start is with a medically assisted detox process. Once you have detoxed, the best and safest option to getting off of and staying off Hysingla is by the use of one of the many treatment programs we offer at Garden State Treatment Center.

We offer many different treatment programs that provide therapeutic education and guidance for each individual to help them safely reintegrate into society. With the help of our team of therapists, we offer one on one, group therapy, as well as many other specialized options to fit each person’s needs. Treatment requires a multi-layered approach for maximum success.